UACES Facebook Galaxy Conference Schedule

2019 Galaxy Conference Schedule

Wednesday, March 13

9:00 AM

  • AEA4-HA Association Meeting
  • Drop off silent auction items
  • Poster setup

11:00 am - 1:00 pm Opening Session and Lunch (Conference Center)

  • Presiding/Welcome –Hope Bragg, AEA4-HA President and Galaxy Committee Chair
  • Keynote Speaker:   Chef Erikson
    • True Beef Program

1:15 - 2:00 PM Educational Session 1 (45 minute sessions)

  • The Top 10 Things to Do BEFORE You Retire
    Susan Screeton - Fidelity

  • Going for the Goal: 4-H Soccer for Success! 
    Valerie Seefeld

  • Writing Impacts that are Out of this Galaxy
    Diane Mashburn, Julie Robinson

  • Campfire Cooking with Kids
    Hope Bragg

2:00 - 2:15 PM BREAK


2:15 - 3:00 PM Educational Session 2 (45 minute sessions)

  • True Beef: In-depth look at Texas ag students focused on beef "farm to fork" teaching methods
    Chef Erickson - in depth look at

  • Traveling Hacks: Helpful Hints to Make Work or Personal Travel Stress-Free
    Shannon Caldwell

  • Drone Education
    Casey Marshall

  • The History of the Extension Logo
    Chris Meux

3:00 - 3:15 PM   Break 

3:15 - 4:30 PM   ESP Association Meeting 

6:00 PM  Dinner (Pavillion)

Presiding/Welcome – Rachel Chaney, NEAFCS-AR President

Speaker – Dr. CochranVice-President for Agriculture

7:30 - 8:30 PM  Dessert and Poster Presentations

Thursday, March 14th


7:00 – 8:15 AM Breakfast (Conference Center)

8:30 – 10:00 Educational Session 3 (90 minute sessions)

  • Chef Erickson
    Chef Erickson

  • What’s the Buzz about Drones?
    James Robbins 

  • Grant Writing 101: Preparing for Success
    Karen Ballard, Julie Robinson

  • Eat Local with Food Grown in Your Backyard & Community
    Mary Beth Anderson, Learning Zone Express

10:00 – 10:15 Break & Browse Posters

10:15 – 11:00 Educational Session 4 (45 minute sessions)

  • Defeating Chaos Beasts: Hindrances to Your Productivity
    Amy Monk, Joy West

  • MyPI (My Preparedness Initiative): Emergency Preparedness & 4-H Youth
    Ashley Dingman, Elizabeth Easley, Bethany Barney, Brandi Davis, Janice Shofner, Jessica Street, Linda Latus, Sarah Enoch

  • Chef Pinson Chef Pinson
    “Break Out” of 4-H Bethany Barney

11:00 - Noon   Networking

Noon - 1:15  Lunch (Conference Center)

Presiding/WelcomeRebecca Simon, AACES President

Cooperative Extension Service Federal Credit Union Annual Meeting
BeVerly Sims, Presiding

Speaker:  Dr. Rick Cartwright, Associate VP for Agriculture and Director of CES


1:30 – 2:15 Educational Session 5 (45 minute sessions)

  • Lighting the Fires of Revitalization in Your Community/County
    Mark Peterson, Brad McGinley, Stewart Runsick

  • So You Want to Retire Early? Understanding Your Retirement Plan
    Matt Cooper, WealthPath 

  • Communicating with Food Bank Audiences using Video
    Blanca Hernandez, Holli Davis

  • Cookie Decorating for Dummies
    Creenna Bocksnick

2:15 – 2:30 Break & Poster Sessions

2:30 – 3:15 Educational Session 6 (45 minute sessions)

  • PVC and 4x4s: Portable Team Initiatives 
    Taylor Knox

  • Helping Communities with Ballot Issue Education
    Kristin Higgins

  • Local Foods, Local Places
    Jennifer Conner, Leigh Ann Bullington, Julie Goings

  • Connecting Citizenship and Valor 
    Kris Boulton

3:30 - 4:30  NEAFCS-AR Association Meeting 

6:00 Silent Auction Ends, Awards Banquet (Conference Center)

Presiding/Welcome – Sherry Beaty-Sullivan ESP President

Award Presentations

Live Auction

Friday, March 15th

7:00 – 8:15 AM Breakfast (Lodge Restaurant)

8:30 – 10:00 AM Educational Session 7 (90 minute sessions)

  • Managing Stress and Pursuing Wellness in Times of Tight Margins
    Dr. Brittney Schrick, Rebecca Simon

  • Healthy Communities are Thriving Communities!
    Dr. Michelle Lombardo, Pamela S. Pruett

  • H2Outside
    Shannon Caldwell, Mike Simmons

  • Facilitation and the Model of Positive Communication
    Luke Nipper

10:00 - 10:15 Break

10:15 - 11:45 AM Educational Session 8 (90 minute sessions)

  • 4-H Banquet – More than Awards
    Jean Ince, Sherry Beaty-Sullivan, Samantha Kroll

  • Kitchen Appliance Update
    Terri James

  • What’s Cookin’ with Dinner Tonight
    Courtney Davis, Denton County Extension Agent for Family and Community Health
    Odessa Keenan, Healthy Texas Program Specialist
    Carissa Wilhelm, Healthy Texas Program Specialist - East

  • Come Play in Our Sand “Box”: The new way to Create, Collaborate, and Innovate
    Karen Watts, Mary Poling, Carla Due